Alert archive / New Mexico / Flash Flood Watches in 2011

Flash Flood Watch 8, NWS Albuquerque, NM

July 26, 2011

NWS Albuquerque, NM issued this flash flood watch at Jul 26, 2011, 4:05 AM MDT. It took effect at Jul 26, 2011, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 26, 2011, 4:05 AM MDT (10:05 UTC)
In effect from
Jul 26, 2011, 12:00 PM MDT
Expired
Jul 26, 2011, 9:13 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM
Flood severity
None

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood watch went out at Jul 26, 3:00 AM MDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 26, 3:00 AM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MDT TUE JUL 26 2011

.DISCUSSION...CONVECTION IS ACTIVE AGAIN AT THE PRESENT TIME AND
APPEARS AT LEAST ISOLATED ACTIVITY WILL PERSIST AFTER SUNRISE THIS
MORNING OVER THE NORTHWEST QUARTER TO THIRD OF THE STATE. SATELLITE
IMAGERY SUGGESTS THE UPPER HIGH CENTER OF CIRCULATION IS SHIFTING
INTO THE TEXAS PANHANDLE...AND CURRENT STORM MOTION ON RADAR IS TO
THE NORTHEAST OVER NORTHWEST NEW MEXICO...WHICH MODELS HAVE BEEN
FORECASTING FOR A COUPLE OF DAYS. STORM MOTION IS ALSO FORECAST TO
BE A BIT FASTER TODAY...WHICH WOULD REDUCE AT LEAST A LITTLE...THE
POTENTIAL FOR FLASH FLOOD PRODUCING RAINFALL. HOWEVER...WITH THE PW
VALUES OVER ONE INCH...HAVE DECIDED TO AGAIN HOIST A FLASH FLOOD
WATCH FOR BURN SCAR ZONES. WILL INCLUDE THE BURN SCARS IN THE SOUTH
CENTRAL MOUNTAINS IN THE WATCH ALTHOUGH THINK POTENTIAL THERE IS
LESS THAN FOR THE SCARS IN WESTERN AND NORTHERN NEW MEXICO.

THE 00Z GFS IN PARTICULAR IS NOT AS ENTHUSED ABOUT THE SHARPLY
DEFINED UPPER DISTURBANCE AND ASSOCIATED DRYING FOR WEDNESDAY AS IT
HAS BEEN PREVIOUSLY. THEREFORE...HAVE INCREASED POPS SLIGHTLY OVER
THE NORTHWEST...ALTHOUGH WEDNESDAYS CONVECTION MAY TURN OUT TO BE
MORE DIURNALLY DRIVEN THAN TODAYS.  HAVE CONTINUED TO TWEAK POPS
UPWARD IN THE NORTHEAST FOR THURSDAY AND THURSDAY NIGHT AS MODELS
ARE PERSISTENT WITH THE IDEA OF A SURFACE BOUNDARY STRETCHING ACROSS
THE NORTHEAST PLAINS. ALSO TWEAKED HIGH TEMPERATURES DOWN A FEW
DEGREES IN THE NORTHEAST FOR THURSDAY PER THE MET/MAV GUIDANCE.

THE LATEST TRENDS FOR THE COMING WEEKEND ARE THAT THE UPPER HIGH
CENTER MAY BE SLOWER TO SHIFT TO THE WEST AND OVER NEW
MEXICO...THEREFORE THE ACTIVITY THAT NORTHERN AND WESTERN NEW MEXICO
HAS EXPERIENCED THE LAST COUPLE OF DAYS MAY END UP PERSISTING
THROUGH THIS WEEKEND. REGARDLESS...THE EAST CENTRAL AND SOUTHEAST
PLAINS WILL STILL BE THE LEAST LIKELY AREAS TO RECEIVE PRECIPITATION
ON A DAILY BASIS THROUGH NEXT SUNDAY.

&&

.AVIATION...ISOLATED SHRA AND TSTMS WILL CONTINUE TO AFFECT PORTIONS
OF WESTERN AND CENTRAL NM THRU THE MORNING...THOUGH THE PROBABILITY
OF A STORM AFFECTING ANY SINGLE TAF SITE IS LOW. ADDITIONAL SHRA AND
TSTMS WILL DEVELOP BY 18Z AND BECOME MORE WIDESPREAD AS THE AFTN
PROGRESSES. TSTMS WILL BE CAPABLE OF WIND GUSTS TO 40KTS AND MVFR
CIGS AND VSBYS IN HEAVY RAIN. NEARLY ANY TAF SITE MAY BE IMPACTED
WITH TSTMS... THOUGH LOWEST CHANCES ARE AT KROW AND KTCC.  GREATEST
STORM COVERAGE WILL BE ACROSS THE NORTH AND WEST. STORMS WILL LINGER
INTO THE EVENING AND OVERNIGHT HOURS...THOUGH IN GENERAL...WILL
GRADUALLY DIMINISH IN COVERAGE AND INTENSITY AFTER 03Z.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z.

&&

.FIRE WEATHER...GOOD TO EXCELLENT RELATIVE HUMIDITY RECOVERIES HAVE
BEEN OBSERVED THIS MORNING ACROSS ALL BUT PORTIONS OF THE EASTERN
PLAINS...WHICH DID NOT RECEIVE RAINFALL YESTERDAY.  A FEW SHOWERS
AND THUNDERSTORMS CONTINUE TO DEVELOP THIS MORNING ACROSS WESTERN
PORTIONS OF THE STATE WHERE MODEST INSTABILITY EXISTS. THESE STORMS
WILL HAVE A SMALL WETTING RAIN FOOTPRINT...BUT MAY BRING SEVERAL
CLOUD TO GROUND LIGHTNING STRIKES.

THE UPPER HIGH SHIFTS EASTWARD TODAY. WHAT APPEARS TO BE REMNANTS OF
AN EASTERLY WAVE WILL ROUND THE UPPER HIGH AND MOVE ACROSS THE FOUR
CORNERS AREA THIS AFTERNOON.  THIS WILL HELP SHIFT THE BEST MOISTURE
PLUME OVER WESTERN NM.  WITH PRECIPITABLE H20 VALUES AROUND 150
PERCENT OF NORMAL ALREADY...AND HIGHER MOISTURE VALUES TO MOVE IN
THIS AFTERNOON...THE THREAT FOR LOCALLY HEAVY RAINFALL AND FLOODING
WILL CONTINUE. WHAT MAY HELP MITIGATE THE THREAT SLIGHTLY...ARE
SLIGHTLY FASTER STORM MOTIONS TODAY.  STORM MOTIONS THIS MORNING ARE
TOWARD THE NORTH AROUND 20 MPH.  THIS WILL SHIFT MORE TOWARD THE
NORTHEAST THIS AFTERNOON...BUT SPEEDS SHOULD BE SIMILAR...TO PERHAPS
SLIGHTLY SLOWER.  THOUGH BEST STORM COVERAGE SHOULD BE ACROSS THE
WEST AND NORTH...ISOLATED TO SCATTERED COVERAGE REMAINS POSSIBLE
ACROSS THE EAST.  A 995-998 MB SURFACE LOW IN EASTERN COLORADO MAY
ALSO BRING A FEW BREEZES ACROSS THE NORTHEAST.

STORMS MAY LINGER INTO THE OVERNIGHT HOURS...THOUGH A GENERAL
DECREASE IN COVERAGE IS EXPECTED AFTER SUNSET. RELATIVE HUMIDITY
RECOVERIES WILL AGAIN BE GOOD TO EXCELLENT IN AREAS THAT RECEIVED
RAINFALL.

ON WEDNESDAY...THE MOISTURE PLUME WILL NOT BE AS WELL DEFINED...AND
WITHOUT A WEAK DISTURBANCE MOVING ACROSS THE STATE...OVERALL STORM
COVERAGE SHOULD DECREASE SLIGHTLY...BUT THE WEST AND NORTH WILL
REMAIN FAVORED. MODELS NOT AS AMBITIOUS WITH BRINGING DRIER AIR INTO
THE NORTHWEST ON THURSDAY...THUS RAISED DEWPOINTS SOME.  STILL LOOKS
TO BE A DRY AIR INTRUSION...BUT NOW IT DOES NOT LOOK TO AFFECT AS
MUCH OF THE STATE.  THUS...STORM COVERAGE WILL REMAIN FAIRLY
WIDESPREAD. AN ADDITIONAL FOCUS FOR STORM DEVELOPMENT WILL BE A
REMNANT OUTFLOW BOUNDARY ACROSS NORTHEAST NM. ANOTHER CHANGE IN THE
MODEL GUIDANCE IS THAT THEY DO NOT BRING THE UPPER HIGH BACK
WESTWARD OVER THE WEEKEND AND INTO EARLY NEXT WEEK.  INSTEAD...
MODELS SHOW THE UPPER HIGH GENERALLY STAYING OVER OKLAHOMA...WHICH
WILL ALLOW FOR DAILY ROUNDS OF THUNDERSTORM ACTIVITY. THE LEAST
AMOUNT OF STORM COVERAGE WILL BE ACROSS THE EAST WHERE SOME DRIER
AIR MAY MOVE IN FROM TEXAS.  REGARDLESS...NO MAJOR TEMPERATURE
SWINGS OR CHANGES IN HUMIDITY ARE EXPECTED THURSDAY THROUGH EARLY
NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  92  65  92  65 /  40  40  20  30
DULCE...........................  87  56  87  55 /  50  50  50  40
CUBA............................  80  59  83  58 /  50  50  40  40
GALLUP..........................  85  60  87  61 /  50  40  40  40
EL MORRO........................  82  56  84  55 /  50  50  40  40
GRANTS..........................  84  60  86  59 /  50  40  40  40
QUEMADO.........................  83  59  84  59 /  50  50  50  50
GLENWOOD........................  89  61  92  65 /  40  40  40  40
CHAMA...........................  82  50  82  50 /  50  50  50  50
LOS ALAMOS......................  79  61  79  60 /  30  30  40  40
PECOS...........................  78  58  78  58 /  30  30  40  40
CERRO/QUESTA....................  82  53  82  53 /  30  30  40  40
RED RIVER.......................  74  49  73  49 /  40  40  50  40
ANGEL FIRE......................  76  48  75  48 /  40  40  50  40
TAOS............................  86  55  85  55 /  30  30  40  30
MORA............................  76  55  76  56 /  30  40  40  40
ESPANOLA........................  87  60  88  60 /  30  30  30  30
SANTA FE........................  83  60  85  61 /  30  30  30  30
SANTA FE AIRPORT................  86  61  88  62 /  30  30  20  20
ALBUQUERQUE FOOTHILLS...........  87  68  89  67 /  30  30  20  30
ALBUQUERQUE HEIGHTS.............  91  71  92  71 /  30  30  20  20
ALBUQUERQUE VALLEY..............  92  65  93  69 /  30  30  20  20
ALBUQUERQUE WEST MESA...........  92  69  92  70 /  30  30  20  20
LOS LUNAS.......................  91  67  92  68 /  30  30  20  20
RIO RANCHO......................  91  68  92  70 /  30  20  20  20
SOCORRO.........................  96  70  96  70 /  30  30  20  30
SANDIA PARK/CEDAR CREST.........  82  58  83  59 /  30  30  30  30
TIJERAS.........................  85  64  86  63 /  30  30  20  30
MORIARTY/ESTANCIA...............  85  61  85  61 /  30  30  20  30
CLINES CORNERS..................  85  62  85  62 /  30  40  30  30
GRAN QUIVIRA....................  89  64  89  64 /  30  30  20  30
CARRIZOZO.......................  89  65  89  65 /  20  30  20  20
RUIDOSO.........................  84  63  86  62 /  30  30  30  30
CAPULIN.........................  87  57  87  61 /  30  30  30  30
RATON...........................  94  59  92  60 /  30  40  40  40
SPRINGER........................  90  60  89  62 /  30  30  30  30
LAS VEGAS.......................  85  60  84  60 /  30  30  30  30
CLAYTON.........................  97  67  95  67 /  10  10  20  20
ROY.............................  91  65  91  67 /  20  30  20  20
CONCHAS.........................  92  70  93  71 /  10  20  10  20
SANTA ROSA......................  95  70  95  70 /  10  20  10  20
TUCUMCARI....................... 100  71  99  72 /  10  10  10  20
CLOVIS..........................  98  69  98  69 /   5   5   5  10
PORTALES........................  99  70  99  70 /   5   5   5  10
FORT SUMNER.....................  99  71  99  72 /  10  10  10  20
ROSWELL......................... 101  73 100  73 /  10  10  10  20
PICACHO.........................  93  68  93  68 /  20  20  20  20
ELK.............................  87  65  87  63 /  20  30  30  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR THE
FOLLOWING ZONES...NMZ508-511-512-514-526-527-539.

&&
Hazardous weather outlook, Jul 25, 6:00 AM MDT, 22 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON JUL 25 2011

NMZ501>540-261200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES
COUNTY-
600 AM MDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS THIS AFTERNOON AND
EVENING MAY CREATE AREAS OF FLASH FLOODING OVER AND NEAR RECENT BURN
SCARS. ELSEWHERE ACROSS NORTHERN AND CENTRAL NEW MEXICO...SCATTERED
STORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL AND ASSOCIATED MINOR
FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE POTENTIAL FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...SCATTERED THUNDERSTORMS WILL DEVELOP EACH DAY AND MAY
PRODUCE LOCALIZED HEAVY RAINFALL AND ASSOCIATED MINOR FLOODING.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA THE WEB AT
WEATHER.GOV/ABQ.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 6:02 PM MDTAreal Flood AdvisoryABQSocorro88 min
Jul 25, 7:33 PM MDTAreal Flood AdvisoryABQGuadalupe57 min
Jul 26, 12:24 PM MDTSpecial Weather StatementABQCibola51 min
Jul 26, 12:45 PM MDTFlash Flood WarningABQLincoln4 hr
Jul 26, 12:55 PM MDTAreal Flood AdvisoryABQLincoln, Socorro, Torrance2 hr
Jul 26, 12:58 PM MDTAreal Flood AdvisoryABQCatron2 hr
Jul 26, 1:18 PM MDTAreal Flood AdvisoryABQCibola, Valencia117 min
Jul 26, 1:56 PM MDTAreal Flood AdvisoryABQChaves, Lincoln2 hr
Jul 26, 2:02 PM MDTSpecial Weather StatementABQValencia43 min
Jul 26, 2:10 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval110 min
Jul 26, 2:48 PM MDTAreal Flood AdvisoryABQCibola, Socorro, Valencia117 min
Jul 26, 2:52 PM MDTAreal Flood AdvisoryABQSan Juan113 min
Jul 26, 3:35 PM MDTAreal Flood AdvisoryABQCibola, Socorro, Valencia115 min
Jul 26, 4:24 PM MDTAreal Flood AdvisoryABQMcKinley, San Juan2 hr
Jul 26, 5:04 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval, Santa Fe, Torrance116 min
Jul 26, 5:09 PM MDTAreal Flood AdvisoryABQSan Juan111 min
Jul 26, 5:12 PM MDTSpecial Weather StatementABQ33 min
Jul 26, 5:43 PM MDTSpecial Weather StatementABQTorrance32 min

Nearby

Flash Flood Watches in New Mexico, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.